MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-2-3D-ES
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that an axium coil prematurely detached in the catheter.The patient was undergoing treatment for an unruptured, saccular aneurysm.The max diameter was 2.5mm.The patient¿s blood flow was normal, and the vessel tortuosity was severe.It was reported that customer had difficulty getting access due to tortuous anatomy.First, they tried to implant an apb-2-5-4 coil, but it was too big so it was removed and an apb-2-2-3d coil was used instead.To optimize the position, they removed the coil and tried to reposition it once.They realized that the coil didn´t move anymore within the catheter as the coil had detached.The physician had not attempted to detach the coil, and it was noted that there had been friction during delivery.A continuous flush had been administered during the procedure.The physician removed everything and finished the procedure with a new catheter and coils.No surgical or medical interventions were needed, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a stryker excelsior microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the coil pushed out of the introducer sheath smoothly.There was no resistance noted at any point when the coil was being used.When the physician pulled back on the coil to reposition, it was noted that the coil did not move and this was when it was noted to be detached.The coil and pushwire remained within the catheter so it was unknown if there was any damage.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (lot no.B041412) found that the implant coil appeared to be detached from the pushwire.The sl-10 appeared to be compatible for use with the axium prime coil as it has a labeled inner diameter (id) of 0.0165".The ai to release wire crimps, coupler to ai crimps, and coupler to pusher tube weld are present and intact; indicative of mechanical detachment was not attempted.However, the pusher was found broken at the break indicator (manual detachment location) with the release wire pulling back; it appeared that the manual detachment was attempted at this location.The coin was not present against the lumen stop as it was pulling back.The shield coil was present and intact.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and was found to be within specifications.Measured 0.077 mm @ 0.063 mm; measured 0.086 mm @ 0.127 mm; measured 0.098 mm @ 0.275 mm.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00280¿ and found to be within specification (0.00220" minimum - 0.0029" maximum).The retainer ring inner diameter (id) was measured to be 0.00458¿and found to be within specification (0.00455"+/- 0.00010").All other subassemblies appeared to be normal.No other anomalies were observed.No other anomalies were observed.Based on the analysis performed, the axium prime coil was confirmed to have "coil resistance in catheter" and "premature detachment" issues as the implant coil was stretched and the pushwire was broken at the manual detachment location; with the release wire pulling back.Additionally, the coin was not located at the lumen stop as it was pulling back.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.Furthermore, the sl-10 catheter body was also found to be accordioned.It is likely that these damages occurred when the customer attempted to advance the axium prime coil through the sl-10 catheter against the reported resistance.However, the cause for resistance could not be determined.It is likely that the severe vessel tortuosity may have contributed to the resistance during delivery; subsequently causing the implant coil to prematurely detach.There was no non-conformance to specifications that led to the resistance during delivery and premature detachment issues.H6: method code updated to b01.Result code updated to c070601, c070603, and c0702.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11179764
Report Number2029214-2021-00060
Device Sequence Number3780830
Product Code KRD
UDI-Device Identifier00847536031876
UDI-Public00847536031876
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberAPB-2-2-3D-ES
Device Catalogue NumberAPB-2-2-3D-ES
Device Lot NumberB041412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer01/18/2021
03/28/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date01/28/2021
04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1